Health knowledge made personal
Join this community!
› Share page:

Ariprizole (Abilify)


Posted by RachelX

Has anyone had a problem with ariprirazole causing them to become anxious? 

I started it recently and after a week or so began to feel dizzy and faint.  I also seemed to get a really high heart rate so my family doctor stopped the tablets.  A couple of weeks later I was still having the symptoms and I saw my psychiatrist who said that it couldn't be the tablets as they would have been out of my system by then but was probably just anxiety.  He's given me some clonazepam and I must admit I haven't felt the dizziness or faintness.

Maybe it's just a coincidence.  I don't know why I should suddenly start to suffer from anxiety?  Has anything similar happened to anyone else?

 
Answers (1)
Sort by: Newest first | Oldest first

Antipsychotics like Abilify often cause what is known as Extrapyramidal Symptoms (EPS)- a side effect situation that can feel like anxiety, because you feel the need to keep moving all the time, and can't stop that antsy feeling. If you are talking more about mental anxiety, that could possibly be a side effect, but it is less common, as far as I know. My personal problem with Abilify was that it made me sick to my stomach, and I couldn't tolerate, but everyone is different.

I would be wary about taking Clonazepam for a long time, though, because personally I have been on it for 11 years, and I would like to be taken off of it, but my doctor always thinks that won't be a good idea since after some time, your body becomes physically addicted to the drug, and it's very hard to stop taking it.

 Here is some information on EPS:

  http://schizophrenia.emedtv.com/extrapyramidal-symptoms/extrapyramidal-symptoms.html

 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: